MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 CORAIL BROACH HANDLE; HIP INSTRUMENTS: HANDLES

DEPUY IRELAND - 9616671 CORAIL BROACH HANDLE; HIP INSTRUMENTS: HANDLES
Catalog Number 952211500
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The device was received for analysis.There was no product malfunction or patient harm reported with the returned device.During a visual examination performed on (b)(6) 2024 a condition of loosening was found.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: the following device was received for analysis: 952211500, lot no -nt0109.There was no product malfunction or patient harm reported with the returned device.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed impaction marks on the overall body of the corail broach handle, including the lever of device.A functional testing was performed with a sample mating broach (201001060) revealed that the lever is loose, the broach handle was able to hold the broach as design intended.However, it was noted that the lever does not presents a tight fit.Based on observations on the device, the potential cause can be attributed to an unintended use since impaction forces applied to device on not intended areas could result on affecting mechanism which is not designed to absorb them.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the corail broach handle would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (nt0109) provided is not a valid finished goods lot# h11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the following device was received for analysis: 952211500, lot no -nt0109.There was no product malfunction or patient harm reported with the returned device.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed impaction marks on the overall body of the corail broach handle, including the lever of device.A functional testing was performed with a sample mating broach (201001060) revealed that the lever is loose, the broach handle was able to hold the broach as design intended.However, it was noted that the lever does not presents a tight fit.Based on observations on the device, the potential cause can be attributed to an unintended use since impaction forces applied to device on not intended areas could result on affecting mechanism which is not designed to absorb them.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (nt0109) provided is not a valid finished goods lot number.The overall complaint was confirmed as the observed condition of the corail broach handle would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (nt0109) provided is not a valid finished goods lot number.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: the following device was received for analysis: (b)(4), lot no -nt0109.There was no product malfunction or patient harm reported with the returned device.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed impaction marks on the overall body of the corail broach handle, including the lever of device.A functional testing was performed with a sample mating broach (201001060) revealed that the lever is loose, the broach handle was able to hold the broach as design intended.However, it was noted that the lever does not presents a tight fit.Based on observations on the device, the potential cause can be attributed to an unintended use since impaction forces applied to device on not intended areas could result on affecting mechanism which is not designed to absorb them.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device product description: corail broach handle product code: 952211500 lot number: nt0109 and no non-conformances or manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the corail broach handle would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4), 2) date of manufacture: 3/2009.3) any anomalies or deviations identified in dhr: no anomalies or deviations identified in dhr 4) ifu reference: (b)(4).Device history review : 1) quantity manufactured: (b)(4), 2) date of manufacture: 3/2009, 3) any anomalies or deviations identified in dhr: no anomalies or deviations identified in dhr 4) ifu reference: i(b)(4).

Brand Name
CORAIL BROACH HANDLE
Common Device Name
HIP INSTRUMENTS: HANDLES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20918115
Report Number1818910-2024-25314
Device Sequence Number12840584
Product Code HTQ
UDI-Device Identifier10603295230663
UDI-Public(01)10603295230663(10)NT0109
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number952211500
Device Lot NumberNT0109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer12/20/2024
02/07/2025
03/07/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date12/23/2024
02/10/2025
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown